Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RA and Hiv
Jun 20, 2012

My husband has hiv for at lease 12 years. Last year he got RA and because of thr hiv the RA doctor put him on sulfasalazineDR 1, 500 Mg tab. 2 x a day, plus prednisone 5 mg 2x a day.When he has break thru pain the takes a z pack of prednisone. He now is in severe pain, it seems not to be working anymore. Plus he is in bed due to dizziness and swollen feet. I can't stand to see him suffer like this what can we do? Is there a good Hiv dr that deals with hiv and RA in the tampa fl, area? By the way my husband t cells are over 200 at present.

Response from Dr. Henry

Rheumatoid arthritis is often a very challenging problem to manage even under best of circumstances. Co-existence of HIV and RA occurs but is not common so any one provider generally would have only a modest experience managing the two conditions at best (usually HIV providers are not rheumatoogist). We share our clinic with rheumatology staff so they see our occasional arthitis px and work closely with the HIV staff. I am unaware of an HIV-experienced rheumatologist in Tampa area---if any reader is aware of one or wants to share their experience please post.



Previous
retonivor replacement
Next
Maraviroc

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement